Hail, Haskell
- When
- June 19, 12:30 PM CST to 12:34 PM CST
- Where
- Haskell County, 5.36 mi NNE of Weinert
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.390, -99.640
The public reported this hail through the National Severe Storms Laboratory.
A thunderstorm produced small hail near Weinert.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A thunderstorm produced small hail near Weinert.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 19, 11:37 AM CST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1237 PM CDT WED JUN 19 2013 .DISCUSSION... SEE THE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... THE PRIMARY CONCERN DURING THIS TAF PERIOD IS WHETHER OR NOT THE ONGOING CONVECTION OF WESTERN NORTH TX WILL REACH KABI. GIVEN THE OVERALL WEAKENING TREND OF THE COMPLEX /AND THAT THE STRONGEST CELL WILL MISS TO THE EAST/...I LEFT THUNDER OUT OF THE TAF BUT DID INCLUDE A TEMPO FOR -SHRA AND VARIABLE...GUSTY WINDS ASSOCIATED WITH THE OUTFLOW BOUNDARY. THE REMAINING TERMINALS SHOULD SEE A WEAK DIURNAL CU FIELD GIVING WAY TO SCATTERED HIGH CLOUDS OVERNIGHT. THE NAM IS SUGGESTING THAT LOW CLOUDS WILL DEVELOP AGAIN TONIGHT ACROSS THE NORTHWEST HILL COUNTRY BUT THE RAP AND GFS KEEP THINGS DRY. THE BOUNDARY LAYER WILL BE QUITE WARM THIS EVENING AND WILL TAKE A WHILE TO COOL SUFFICIENTLY TO SUPPORT WIDESPREAD LOW CLOUDS SO THE TAFS WERE LEFT AS VFR THROUGH 18Z. I DID...HOWEVER...ADD MENTION OF SCT025 DURING THE MORNING HOURS AT KJCT/KSOA. EXPECT SOUTH WINDS AROUND 12 KTS /GUSTS UP TO 20 KTS/ THIS AFTERNOON...DECREASING AFTER 00Z. WINDS WILL INCREASE THURSDAY MORNING TO 12-15 KTS...WITH HIGHER GUSTS. JOHNSON && .PREV DISCUSSION... /ISSUED 1020 AM CDT WED JUN 19 2013/ UPDATE... A COMPLEX OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE SLOWLY TO THE SOUTHEAST OUT OF THE TX PANHANDLE THIS MORNING AND ITS ON COURSE TO AFFECT THE BIG COUNTRY AFTER NOON. THESE STORMS ARE REMAINING AT GENERALLY SUB SEVERE LEVELS BUT ARE ACCOMPANIED BY GUSTY WINDS...HAIL TO THE SIZE OF NICKELS...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. WHILE A MODEST AMOUNT OF CINH EXISTS ACROSS THE AREA...THIS ACTIVITY HAS MAINTAINED ITS STRONG INTENSITY. MLCAPE VALUES ON THE ORDER OF 2000-2500 J/KG RESIDE ACROSS THE BIG COUNTRY...COINCIDENT WITH EFFECTIVE SHEAR VALUES NEAR 40 KTS. THIS SHOULD MAINTAIN THIS CONVECTION AS IT ENTERS THE BIG COUNTRY WITH A LOW POTENTIAL TO BE SEVERE. THIS THREAT LOOKS REASONABLY LOW...HOWEVER. POPS WERE INCREASED ACROSS THE BIG COUNTRY AND EXPANDED SLIGHTLY SOUTH. IF THIS CONVECTION PERSISTS...ADDITIONAL UPDATES MAY BE NEEDED. IN ADDITION...I MADE SLIGHT MODIFICATIONS TO THE WIND/TEMP GRIDS IN THE NEAR TERM TO ACCOUNT FOR THE ANTICIPATED OUTFLOW AND WARMER TEMPS ACROSS THE SOUTHERN HALF OF THE CWA. THE UPDATED PUBLIC AND FIRE WEATHER PRODUCTS HAVE BEEN SENT. JOHNSON PREV DISCUSSION... /ISSUED 608 AM CDT WED JUN 19 2013/ AVIATION... /12Z UPDATE/ VFR CONDITIONS WILL CONTINUE AT ALL TERMINALS THROUGH THE TAF PERIOD. SOUTHEASTERLY WINDS WILL GUST TO AROUND 18KT BY MID- MORNING. PREV DISCUSSION... /ISSUED 306 AM CDT WED JUN 19 2013/ SHORT TERM... /TODAY AND TONIGHT/ A CONVECTIVE COMPLEX OVER THE NORTHERN PANHANDLE EARLY THIS MORNING IS WEAKENING AND THE LATEST IR SAT PIC IS SHOWING RAPID CLOUD TOP WARMING. WHILE RAINFALL OVER OUR AREA IS NOT EXPECTED WITH THIS FEATURE TODAY...THE FORECAST AREA STILL REMAINS IN A NORTHWEST FLOW ALOFT WITH THE UPPER RIDGE AXIS JUST TO OUR WEST. THE LATEST MODELS ARE SHOWING AFTERNOON CONVECTION ALONG THE DRYLINE OVER EASTERN NEW MEXICO/NORTHERN PANHANDLE. GIVEN THE POSSIBILITY OF UPPER LEVEL DISTURBANCES RIDING THE NORTHWEST FLOW ALOFT AND GIVEN THE CHANCE OF STORMS SURVIVING OFF THE DRYLINE INTO THE LATE AFTERNOON HOURS...THERE IS THE SLIGHT POSSIBILITY OF SHOWERS AND THUNDERSTORMS AFFECTING AT LEAST OUR NORTHERN BIG COUNTRY LATER TODAY. CONSEQUENTIALLY...HAVE INCLUDED THIS POSSIBILITY OVER THE EASTERN BIG COUNTRY THROUGH THIS AFTERNOON. UPPER HIGH PRESSURE WILL CONTINUE TO BUILD NORTHEAST OVER THE FORECAST AREA THROUGH TONIGHT WHICH SHOULD EFFECTIVELY SQUELCH ANY CONTINUING CHANCE OF RAINFALL THROUGH THE OVERNIGHT HOURS. LOOKING FOR AFTERNOON HIGHS TODAY GENERALLY IN THE UPPER 90S WITH LOWS TOMORROW MORNING IN THE LOWER 70S. LONG TERM... /THURSDAY THROUGH TUESDAY/ VERY FEW CHANGES WERE MADE TO THE FORECAST FROM LATE THIS WEEK THROUGH THE BEGINNING OF NEXT WEEK. AN UPPER LEVEL RIDGE IS STILL FORECAST TO BUILD ACROSS TEXAS AND MOST OF THE SOUTHERN U.S. THROUGH THE MIDDLE OF NEXT WEEK. AS A RESULT...PRECIPITATION CHANCES ARE SMALL THROUGH THE NEXT SEVEN DAYS. THE GFS AND EC BOTH SHOW THE POSSIBILITY OF CONVECTION FIRING OFF OF HIGHER TERRAIN TO OUR WEST DURING THE AFTERNOON AND EVENING HOURS THROUGH MOST OF THE NEXT WEEK. HOWEVER...WITH WARM MID LEVEL TEMPERATURES...AS PREVIOUSLY MENTIONED...AND RELATIVELY WEAK STEERING FLOW ALOFT...WE DO NOT ANTICIPATE ANY OF THIS ACTIVITY MAKING IT AS FAR EAST AS OUR CWA. WHILE WE REMAIN UNDER THE RIDGE...MODELS DO NOT INDICATE A STRONG WARMING TREND OF 850MB TEMPERATURES IN OUR AREA...AND THIS COMBINED WITH RECENT RAINFALL ADDING MOISTURE TO THE AREA MAY KEEP TEMPERATURES FROM MAKING IT TO 100 DEGREES. SO...KEPT HIGHS IN THE MID TO UPPER 90S FOR THE MOST PART WITH LOWS IN THE LOWER TO MID 70S. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 96 73 95 74 95 / 20 5 0 0 0 SAN ANGELO 97 72 96 73 96 / 5 0 0 0 0 JUNCTION 95 70 94 72 93 / 5 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 25/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 330 AM CDT WED JUN 19 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-200830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 330 AM CDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THE EASTERN BIG COUNTRY THIS AFTERNOON. THE MAIN THREATS WILL BE STRONG GUSTY WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
The Dyess AFB radar (KDYX), 101 km away, was scanning. The volume nearest the first event began at 18:28 UTC.
1 hail. Local standard time, as filed.
The public reported this hail through the National Severe Storms Laboratory.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464762.